Une caractérisation simple des nombres de Sturm
Journal de Théorie des Nombres de Bordeaux, Volume 10 (1998) no. 2, pp. 237-241.

A sturmian word is the discretization of a straight line with an irrational slope. A sturmian number is the slope of a substitution invariant sturmian word. These numbers are some quadratic irrationals characterized by the form of their continued fraction expansion. We give a very simple characterization of sturmian numbers : a positive irrational number is Sturmian (of the first kind) if and only if it is quadratic with a negative conjugate.

Un mot sturmien est la discrétisation d’une droite de pente irrationnelle. Un nombre de Sturm est la pente d’un mot sturmien qui est invariant par une substitution non triviale. Ces nombres sont certains irrationnels quadratiques caractérisés par la forme de leur développement en fraction continue. Nous donnons une caractérisation très simple des nombres de Sturm : un nombre irrationnel positif est de Sturm (de première espèce) si et seulement s’il est quadratique et à conjugué négatif.

@article{JTNB_1998__10_2_237_0,
     author = {Cyril Allauzen},
     title = {Une caract\'erisation simple des nombres de {Sturm}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {237--241},
     publisher = {Universit\'e Bordeaux I},
     volume = {10},
     number = {2},
     year = {1998},
     doi = {10.5802/jtnb.226},
     zbl = {0930.11051},
     mrnumber = {1828243},
     language = {fr},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.226/}
}
TY  - JOUR
TI  - Une caractérisation simple des nombres de Sturm
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 1998
DA  - 1998///
SP  - 237
EP  - 241
VL  - 10
IS  - 2
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.226/
UR  - https://zbmath.org/?q=an%3A0930.11051
UR  - https://www.ams.org/mathscinet-getitem?mr=1828243
UR  - https://doi.org/10.5802/jtnb.226
DO  - 10.5802/jtnb.226
LA  - fr
ID  - JTNB_1998__10_2_237_0
ER  - 
%0 Journal Article
%T Une caractérisation simple des nombres de Sturm
%J Journal de Théorie des Nombres de Bordeaux
%D 1998
%P 237-241
%V 10
%N 2
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.226
%R 10.5802/jtnb.226
%G fr
%F JTNB_1998__10_2_237_0
Cyril Allauzen. Une caractérisation simple des nombres de Sturm. Journal de Théorie des Nombres de Bordeaux, Volume 10 (1998) no. 2, pp. 237-241. doi : 10.5802/jtnb.226. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.226/

[1] J. Berstel, Recent results in sturmian words. Developments in Language Theory II, pp. 13-24, World Sci. Publishing, River Edge, NJ, 1996. | MR: 1466181 | Zbl: 1096.68689

[2] V. Berthé, Fréquences des facteurs des suites sturmiennes. Theoret. Comput. Sci. 165 (1996), 295-309. | MR: 1411889 | Zbl: 0872.11018

[3] D. Crisp, W. Moran, A. Pollington, P. Shuie, Substitution invariant cutting sequences. J. Théor. Nombres Bordeaux 5 (1993), 123-137. | Numdam | MR: 1251232 | Zbl: 0786.11041

[4] B. Parvaix, Propriétés d'invariance des mots sturmiens. J. Théor. Nombres Bordeaux 9 (1997), 351-369. | Numdam | MR: 1617403 | Zbl: 0904.11008

[5] D. Redmond, Number Theory: An Introduction, chapter 4. pp. 210-235. Monographs and Textbooks in Pure and Applied Mathematics, 201. Marcel Dekker, Inc., New York, 1996. | MR: 1384299 | Zbl: 0847.11001

Cited by Sources: